Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 54, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Oct 24, 2006, 5:19 AM EDT for Collier County, Monroe County, Florida. It took effect at Oct 24, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 5:19 AM EDT (09:19 UTC)
- In effect from
- Oct 24, 2006, 12:00 PM EDT
- Expired
- Oct 24, 2006, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 240919 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 519 AM EDT TUE OCT 24 2006 ...RED FLAG WARNING NOW IN EFFECT FOR GLADES... HENDRY... COLLIER... AND MAINLAND MONROE FROM NOON TODAY UNTIL 7 PM THIS EVENING FOR HUMIDITIES LESS THAN 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS... FLZ063-066-069-070-075-242300- /O.UPG.KMFL.FW.A.0036.061024T1600Z-061024T2300Z/ /O.NEW.KMFL.FW.W.0054.061024T1600Z-061024T2300Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE- 519 AM EDT TUE OCT 24 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS CONTINUES TO MOVE INTO SOUTH FLORIDA AND THIS WILL PRODUCE RELATIVE HUMIDITIES OF LESS THAN 35 PERCENT ACROSS GLADES... HENDRY... COLLIER... AND NORTHERN PORTIONS OF MAINLAND MONROE COUNTIES THIS AFTERNOON INTO THIS EVENING... POSSIBLY UP TO 7 HOURS. ALSO, NORTHERLY WINDS AT 10 TO 15 MPH WILL OCCUR ACROSS THIS AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TINGLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 24, 2:58 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 24, 2:58 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 258 AM EDT TUE OCT 24 2006 .DISCUSSION...CURRENTLY, COLD FRONT HAS MOVED OFFSHORE WITH WHAT LITTLE CLOUDINESS OVER EXTREME SE S FLA DISSIPATING WITH THE ONLY PRECIPITATION OVER THE MIAMI-DADE COASTAL WATERS MOVING SE AWAY FROM THE MAINLAND. COOLER AND DRY AIR RAPIDLY ADVECTING INTO S FLA ON NW WINDS WITH TEMPS AT 300 AM RANGING FROM MID 50S NW INTERIOR TO UPPER 60S SE COAST WITH DEW POINTS IN THE MID 40S NW INTERIOR TO LOWER 60S SE COAST. E COAST FULL LATITUDE TROUGH BEGINS TO LIFT NE BUT DRY NW FLOW ALOFT CONTINUES OVER S FLA TODAY AND WED...BECOMING ZONAL THU AS WEAK SHORT WAVE RIDGING MOVES OVER THE SE U.S. ANOTHER TROUGH DEEPENS AS IT MOVES INTO THE E U.S. FRI PUSHING ANOTHER COLD FRONT THROUGH THE AREA FRI NIGHT. FOR THE SHORT TERM...TODAY THROUGH THU...MOSTLY CLEAR AND COOL WITH LOW HUMIDITY TODAY WITH TEMPS IN THE LOWER TO MID 70S NW TO SE. WITH DECREASING WIND AND GOOD RADIATION UNDER CLEAR SKIES...COOLER TONIGHT WITH TEMPS RANGING FROM THE MID 40S NW INTERIOR TO THE MID 50S IN THE XTREME SE. SEVERAL RECORD LOW TEMPS FOR THE DATE WILL BE THREATENED IF NOT BROKEN. LOW LEVEL WINDS BECOME EASTERLY DURING THE DAY WED INCHING MAX TEMPS UP A BIT AND SLOWLY RAISING HUMIDITY. WARM UP CONTINUES WED NIGHT INTO THU BUT REMAINING DRY. .EXTENDED PERIOD...FRI THROUGH MON...ANOTHER DECENT COLD FRONT WILL MOVE TOWARD S FLA FRI...EXITING THE SE EARLY SAT. SCATTERED POPS EXPECTED FRI INTO FRI NIGHT...DECREASING AND ENDING SAT MORNING. COOLER AND DRY SUN BUT THE HIGH PRES RAPIDLY MOVES OFFSHORE SUN NIGHT WITH E COAST NOCTURNAL SHOWERS AND SCATTERED POPS AREA WIDE MON. && .AVIATION...THE FRONT THAT MOVED THROUGH MONDAY EVENING CONTINUES SOUTH BOUND WITH CLOUDS CONTINUING TO MOVE SOUTH AS WELL. VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE NEXT 24 HOURS WITH WINDS BEING THE ONLY CONCERN. WINDS ARE EXPECTED TO REMAIN GENERALLY NORTHERLY AND REACH SPEEDS OF 10 TO 15 KNOTS ACROSS THE AREA ON TUESDAY. && .MARINE...SMALL CRAFT ADVISORIES WILL CONTINUE ATLC AND OUTER GULF WATERS. STEADY NORTHERLY 20 KNOT WINDS ATLC WITH GULF STREAM SEAS TO 12 FEET CAN BE EXPECTED. IN THE GULF N/NE 20 TO 25 KNOTS CAN BE EXPECTED IN THE OUTER WATERS OFF OF COLLIER COUNTY. CAUTION CRITERIA WILL BE MET IN BISCAYNE BAY...LAKE OKEE AND IN GULF WATERS OUT TO 20 NAUTICAL MILES. WINDS DECREASE TONIGHT INTO THU BUT ADVISORY WILL REMAIN IN PLACE ATLC WATERS DUE TO GULF STREAM SEAS. && .FIRE WEATHER...LEANING TOWARD WRF/NAM 12 DEW POINT SOLUTION DUE TO BETTER INITIALIZATION AND MATCHING MORE CLOSELY TO CURRENT TRENDS FROM OBSERVATIONS. THUS...A RED FLAG WARNING WILL BE ISSUED FOR GLADES...HENDRY...COLLIER AND MAINLAND MONROE COUNTIES. A TONGUE OF LOW DEW POINTS MAKE A BRIEF SHOW BETWEEN THE ATLC COAST AND LAKE OKEE BUT A SLIGHT SHIFT IN WIND FROM NW TO N WILL BRING SLIGHTLY HIGHER DEW POINTS INTO THAT AREA. AREAS S OF LAKE OKEE WILL SEE SLIGHTLY HIGHER DEWPOINTS DUE TO WIND FLOW ACROSS THE LAKE. AN EASTERLY FLOW BRINGS SOME LOW LEVEL MOISTURE ACROSS THE AREA WED BUT IN TODAYS WARNING AREA...RH VALUES MAY HOVER AROUND 35% FOR 2 TO 3 HOURS BUT AT THIS TIME PLAN NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 55 78 66 / - - - - FORT LAUDERDALE 74 61 78 68 / - - - - MIAMI 75 60 79 67 / - - - - NAPLES 72 52 80 61 / - - - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING GLADES, HENDRY, COLLIER AND MAINLAND MONROE COUNTIES THIS AFTERNOON. AM...SMALL CRAFT ADVISORY AMZ650-651-670-671 TODAY. GM...SMALL CRAFT ADVISORY GMZ676 TODAY. &&
Hazardous weather outlook, Oct 24, 4:32 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 432 AM EDT TUE OCT 24 2006 FLZ063-066>075-242330- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 655 AM EDT TUE OCT 24 2006 ...WIND CHILLS IN THE MID 40S GLADES, HENDRY, NORTHERN COLLIER THIS MORNING... ...WAVES BUILDING TO 12 FEET IN THE GULF STREAM THIS MORNING... ...WAVES BUILDING TO 7 FEET IN THE OFFSHORE GULF WATERS... ...WINDS OVER 30 KNOTS POSSIBLE IN THE COASTAL WATERS AND LAKE OKEECHOBEE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WIND: AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION BEHIND THE COLD FRONT THAT MOVED THROUGH SOUTH FLORIDA ON MONDAY, WINDS OVER THE COASTAL WATERS WILL BE GUSTING OVER 30 KNOTS UNTIL SUBSIDING TO LESS THAN 20 KNOTS BY TUESDAY NIGHT. TEMPERATURES: TEMPERATURES IN THE UPPER 40S COMBINED WITH WINDS OF AROUND 10 MPH WILL PRODUCE WIND CHILL READING IN THE MID TO LOW 40S ACROSS GLADES, HENDRY, AND NORTHERN COLLIER COUNTIES. WAVES: WAVES WILL BUILD THIS MORNING AS THE STRONG NORTHERLY FLOW CONTINUES ACROSS THE REGION. WAVES ARE EXPECTED TO REACH UP TO 12 FEET IN THE GULF STREAM AND UP TO 7 FEET IN THE OFFSHORE GULF WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL CONTINUE TO SUBSIDE ON WEDNESDAY AS HIGH PRESSURE BUILDS IN, HOWEVER, WAVES ARE EXPECTED TO STAY ABOVE 6 FEET IN THE GULF STREAM UNTIL WEDNESDAY NIGHT. AS THE CENTER OF THE HIGH PRESSURE MOVES ACROSS THE SOUTHEASTERN STATES WINDS WILL BECOME MORE EASTERLY ON WEDNESDAY AFTERNOON CREATING AN ONSHORE FLOW ACROSS THE EAST COAST. THIS WILL INCREASE THE RISK OF RIP CURRENTS INTO THURSDAY NIGHT. AS THE RIDGE CONTINUES TO BYPASS FLORIDA TO THE NORTH AND ANOTHER COLD FRONT APPROACHES ON FRIDAY THE FLOW WILL BECOME MORE SOUTHWESTERLY AND INCREASE IN SPEED. THIS WILL POSSIBLY CREATE THE RISK OF RIP CURRENTS ALONG THE WEST COAST. AS THE FRONT FRONT MOVES THROUGH SOUTH FLORIDA ON FRIDAY EVENING AN ISOLATED THUNDERSTORM WILL BE POSSIBLE. BEHIND THE FRONT ON SATURDAY WINDS WILL AGAIN INCREASE FROM THE NORTH CREATING WAVES OVER 6 FEET IN THE GULF STREAM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.